MAUDE Adverse Event Report: ENCORE MEDICAL L.P. COBALT CEMENT; COBALT HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. COBALT CEMENT; COBALT HV BONE CEMENT 40GM
Model Number 600-15-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
Complaint - the outer packaging is tearing and contaminating the sterile pack.
 
Additional Manufacturer Narrative
The reason for this complaint was to report, "the outer packaging is tearing and contaminating the sterile pack".This event caused a 2 minute delay in surgery, the agent was not present.There was no adverse event reported and there was another suitable unit available.The items have not been returned for investigational review.Manufacture of cobalt bone cement was recently transitioned from zimmer biomet to osartis.Shipments were received from osartis beginning (b)(6)2018.Product was shipped to djo customers and consignment locations beginning (b)(4)2018.Three customer complaints have been received in september 2018 reporting problems with the new packaging.The outer pouch of the powder is designed to tear open at the top.When the customer tears the package, they may tear the inner sterile pouch resulting in a loss of the sterility of the cement copolymer powder.A review of the device history record (dhr) revealed no discrepancies or issues with the manufacturing history of this part.All parts conformed to design and manufacturing specifications at the time of manufacture.No non-conforming material reports were associated with this part.Due to multiple complaints being received in a short amount of time and the possibility of increased patient risk, health hazard evaluation (hhe) (b)(4) will be performed to assess patient risk related to this issue.Corrective and preventive action (capa) (b)(4) has been opened to investigate root cause and determine corrective action.

Brand Name
COBALT CEMENT
Common Device Name
COBALT HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8502316
Report Number1644408-2019-00279
Device Sequence Number13899175
Product Code LOD
UDI-Device Identifier00190446138006
UDI-Public(01)00190446138006
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/16/2020
Device Model Number600-15-000
Device Catalogue Number600-15-000
Device Lot Number820D1D0008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1